Indiana, 2015

Heavy Snow in Indiana, March 1, 2015

March 1, 2015 · NWS IND · 25 events in 25 counties and zones

An area of low pressure brought snow to central Indiana, starting the evening of February 28th and continuing into March 1st. 5 inches of snow during the event.

Where it happened

Every event with a place to put it; 25 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
25

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS IND wrote it up.

An area of low pressure brought snow to central Indiana, starting the evening of February 28th and continuing into March 1st. Parts of central Indiana received up to 11 to 12.5 inches of snow during the event. The 11 inches of snow on the ground at Indianapolis on March 1st was the most snow on the ground so late in the year since February 29th, 1984, which also had 11 inches. Some counties north of the warned area accumulated 6 inches of snow after 12 hours.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before the first event at Feb 28, 11:41 PM EST, 19 minutes earlier.

Area forecast discussion, Feb 28, 11:41 PM EST, 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1141 PM EST SAT FEB 28 2015

.UPDATE...
THE AVIATION SECTION HAS BEEN UPDATED BELOW.

&&

.SYNOPSIS...
ISSUED AT 353 PM EST SAT FEB 28 2015

A FRONTAL SYSTEM AND UPPER TROUGH WILL BRING SNOW TO OUR REGION
TONIGHT AND SUNDAY WITH MIXED PRECIPITATION IN THE SOUTH. HIGH
PRESSURE BEHIND THIS SYSTEM WILL MOVE ACROSS OUR AREA MONDAY.  AN
AREA OF LOW PRESSURE MOVING ACROSS THE SOUTHERN GREAT LAKES WILL
BRING RAIN TO OUR REGION TUESDAY...BUT PROBABLY BEGINNING AS
FREEZING RAIN LATE MONDAY NIGHT AND EARLY TUESDAY.  A COLD FRONT
WILL MOVE THROUGH OUR REGION BY MIDWEEK AND DRY AND COLD WEATHER
WILL BE THE RULE THURSDAY AND FRIDAY...BUT WITH SOME MODERATION OF
TEMPERATURES BY NEXT SATURDAY.

&&

.NEAR TERM /REST OF TONIGHT AND SUNDAY/...

ISSUED AT 957 PM EST SAT FEB 28 2015

UPDATE...
SNOW HAS OVERSPREAD MOST OF CENTRAL INDIANA AND WILL CONTINUE TO
IMPACT THE AREA THROUGH THE NIGHT. SNOW FALL TOTALS AROUND THE
AREA ARE CURRENTLY AROUND 1/2 INCH. TEMPS ARE IN THE LOW 20S WITH
SOUTHEAST WINDS OF 5 TO 10 MPH. UPDATED GRIDS HAVE BEEN SENT.

PREVIOUS DISCUSSION...
MODELS HAVE TRENDED A LITTLE COLDER AND A LITTLE FARTHER SOUTH
WITH BEST FORCING AND PRECIPITATION AMOUNTS. PRECIPITATION SHOULD
BE ALL SNOW TONIGHT...BUT POSSIBLY MIXED WITH FREEZING RAIN AND
SLEET FAR SOUTH TOWARDS DAYBREAK. GIVEN THE COLDER TREND OF THE
MODELS IT NOW APPEARS GREATEST SNOW AMOUNTS WILL BE CLOSER TO THE
I-70 CORRIDOR. ALSO WENT WITH MODEL TRENDS OF UPPING TOTAL SNOW
AMOUNTS ALONG THIS AREA TO 6 INCHES.

I DOUBT THAT WE WILL GET 6 INCHES BY 12Z SUNDAY AND OUR 24 HOUR
CRITERIA FOR HEAVY SNOW IS 8 INCHES...THUS WE WILL CONTINUE WITH A
WINTER WEATHER ADVISORY DESPITE THE HIGHER SNOW AMOUNTS.

MODELS STILL INDICATE A CHANGEOVER TO RAIN ACROSS OUR SOUTH ON
SUNDAY. THIS WILL LIMIT SNOW AMOUNTS FAR SOUTH TO A COUPLE OF
INCHES.  THERE STILL MAY BE A PERIOD OF FREEZING RAIN AND SLEET
ACROSS OUR SOUTH SUNDAY MORNING.  FOR THE INDY AND TERRE HAUTE AREA
WILL KEEP PRECIPITATION ALL SNOW AS WELL AS OUR NORTH.

TEMPERATURES SHOULD BOTTOM OUT THIS EVENING AND RISE SOME LATE
TONIGHT AS WARM ADVECTION INCREASES ACROSS OUR AREA.  WITH CLOUDS
AND PRECIPITATION CUT HIGHS A LITTLE ON SUNDAY FROM MOS NUMBERS.

&&

.SHORT TERM /TONIGHT THROUGH MONDAY NIGHT/...
ISSUED AT 353 PM EST SAT FEB 28 2015

THE SNOW WILL END QUICKLY SUNDAY EVENING AND HIGH PRESSURE WILL MOVE
EAST ACROSS OUR REGION MONDAY.

AN AREA OF LOW PRESSURE WILL BRING PRECIPITATION BACK INTO OUR AREA
LATE MONDAY NIGHT AND TUESDAY AS IT TRACKS INTO THE SOUTHERN GREAT
LAKES.  MODELS STILL INDICATE SIGNIFICANT PRECIPITATION AMOUNTS. LOW
LEVEL THICKNESS WILL WARM UP AND PRECIPITATION FROM THIS SYSTEM WILL
BE MAINLY RAIN.  HOWEVER A PERIOD OF FREEZING RAIN AND SLEET IS
POSSIBLE LATE MONDAY NIGHT AND EARLY TUESDAY UNTIL SURFACE
TEMPERATURES RISE TO ABOVE FREEZING.

GIVEN THE STRONG UVV AND HIGHER DEWPOINTS WILL CONTINUE MENTION OF
ISOLATED THUNDERSHOWERS ACROSS SOUTHERN SECTIONS TUESDAY AFTERNOON.

CUT TEMPERATURES SLIGHTLY MONDAY AND MONDAY EVENING BECAUSE OF SNOW
COVER. OTHERWISE...A WENT CLOSE TO A MOS BLEND ON TEMPERATURES
TUESDAY.

&&

.LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...
ISSUED AT 209 PM EST SAT FEB 28 2015

MODELS ARE CLOSE ENOUGH THAT THE SUPERBLEND INITIALIZATION WAS
ACCEPTED FOR MOST ITEMS.

COLD AIR WILL RETURN TO CENTRAL INDIANA DURING THE LONG TERM AS AN
UPPER TROUGH MOVES INTO THE AREA. TEMPERATURES WILL FALL TO WELL
BELOW AVERAGE FOR THE END OF NEXT WORK WEEK...AND THEN REBOUND A
LITTLE FOR SATURDAY.

RAIN WILL STILL BE A GOOD BEST TUESDAY NIGHT AS A COLD FRONT MOVES
INTO THE AREA. MODELS ARE SPEEDING UP THE COLD FRONT...SO POPS WILL
BE LOWER MOST AREAS ON WEDNESDAY AND WEDNESDAY NIGHT. WITH THE
FASTER ARRIVAL OF COLDER AIR...WENT MAINLY SNOW AS PRECIPITATION
TYPE WEDNESDAY. HOWEVER WITH LOWER QPF AMOUNTS DUE TO FASTER
FRONT...DO NOT EXPECT MUCH IF ANY SNOW ACCUMULATION.

HIGH PRESSURE WILL THEN PROVIDE THE DRY AND COLD CONDITIONS THURSDAY
INTO SATURDAY.

&&

.AVIATION /DISCUSSION FOR THE 010000Z TAF ISSUANCE/...

ISSUED AT 1133 PM EST SAT FEB 28 2015

THE LARGE AREA OF LIGHT TO MODERATE SNOW CONTINUES TO MOVE ACROSS
CENTRAL INDIANA THIS MORNING. LIFR CONDITIONS ARE POSSIBLE AND/OR
HAVE ALREADY OCCURRED AT TIME FOR ALL AREAS. ONLY CHANGE WAS TO
BEGINNING OF TAF PERIOD...GO WITH A 1SM PREVAILING VIS AND TEMPO
DOWN TO 1/2SM SN FOR THE NEXT 4 HOURS...UNTIL 10Z. THEN MODELS
HINT AT ANOTHER SURGE OF SNOW ON LATER TODAY SO KEPT IFR GOING
THROUGH THE MAJORITY OF THE TAF PERIOD. WINDS WILL DIMINISH
LATER THIS MORNING AND REMAIN LESS THAN 10KT THROUGH THE REST OF TODAY.

AS FOR LATER TODAY...RAIN MAY MIX IN AT KBMG BUT STILL FEEL ODDS ARE
TOO LOW TO MENTION -RASN IN THE TAF AT THIS POINT...BUT WILL
CERTAINLY KEEP THIS IN MIND FOR FUTURE AVIATION FORECAST UPDATES.

SNOW LOOKS TO MOVE OUT OF THE AREA BY 00Z SUNDAY AND MOST
TERMINALS ARE EXPECTED TO IMPROVE TO MVFR AROUND THIS TIME 00-03Z
SUNDAY. VFR MAY BE ON THE HORIZON BY LATE MONDAY MORNING...OUTSIDE
OF THIS TAF TIME PERIOD.

&&

.IND WATCHES/WARNINGS/ADVISORIES...
WINTER WEATHER ADVISORY UNTIL 7 PM EST SUNDAY FOR INZ021-028>031-
035>049-051>057-060>065-067>072.

&&

SYNOPSIS...JH
NEAR TERM...JH/TDUD
SHORT TERM...JH
LONG TERM....50
AVIATION...SMF

VISIT US AT HTTP://WWW.WEATHER.GOV/IND

FOLLOW US ON FACEBOOK...TWITTER AND YOUTUBE AT:
WWW.FACEBOOK.COM/NWSINDIANAPOLIS
WWW.TWITTER.COM/NWSINDIANAPOLIS
WWW.YOUTUBE.COM/NWSINDIANAPOLIS
Hazardous weather outlook, Feb 28, 5:30 PM EST, 6 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
530 PM EST SAT FEB 28 2015

INZ021-028>031-035>049-051>057-012230-
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE-
PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN-
JOHNSON-SHELBY-RUSH-
530 PM EST SAT FEB 28 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TONIGHT.

OUTLOOK: WINTER WEATHER ADVISORY IN EFFECT FROM 7 PM THIS EVENING
TO 7 PM EST SUNDAY FOR ACCUMULATING SNOW.

HAZARDS: HAZARDOUS TRAVEL CONDITIONS DUE TO ACCUMULATING SNOW.
REDUCED VISIBILITY IN HEAVIER SNOW.

TIMING: ACCUMULATING SNOW EXPECTED TO BEGIN AROUND SUNSET THIS
EVENING.

DISCUSSION: AN APPROACHING WEATHER SYSTEM IS EXPECTED TO BRING
ACCUMULATING SNOW TO THE AREA TONIGHT. SNOW ACCUMULATIONS OF 2 TO
4 INCHES ARE EXPECTED BY SUNRISE SUNDAY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

OUTLOOK: ADDITIONAL ACCUMULATING SNOW IS EXPECTED DURING THE DAY
SUNDAY. ICE ACCUMULATIONS ARE POSSIBLE MONDAY NIGHT INTO TUESDAY
MORNING.

HEAVY RAINFALL IS POSSIBLE TUESDAY AFTERNOON AND NIGHT WHICH COULD
LEAD TO FLOODING.

DISCUSSION: ACCUMULATING SNOW AND ICE ARE EXPECTED TO CONTINUE
DURING THE DAY SUNDAY...POSSIBLY MIXED WITH OR CHANGING TO RAIN AT
TIMES. TOTAL SNOW ACCUMULATIONS BY THE TIME THE STORM ENDS SUNDAY
EVENING WILL BE 4 TO 7 INCHES.

A STRONGER LOW PRESSURE SYSTEM MAY BRING ACCUMULATIONS OF ICE
MONDAY NIGHT INTO TUESDAY MORNING. WARMER AIR IS EXPECTED TO MOVE
INTO THE AREA DURING THE DAY TUESDAY...CHANGING THE MIXED
PRECIPITATION TO RAIN. HEAVY RAINFALL IS POSSIBLE TUESDAY AND
TUESDAY NIGHT. THE HEAVY RAINFALL...COMBINED WITH THE MELTING
SNOWPACK...MAY RESULT IN FLOODING CONCERNS TOWARDS THE MIDDLE OF
NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

INZ067>072-012230-
KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS-
530 PM EST SAT FEB 28 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TONIGHT.

OUTLOOK: WINTER WEATHER ADVISORY IN EFFECT FROM 7 PM THIS EVENING
TO 7 PM EST SUNDAY FOR ACCUMULATING SNOW...FREEZING RAIN...AND SLEET.

HAZARDS: HAZARDOUS TRAVEL CONDITIONS DUE TO ACCUMULATING SNOW AND
ICE.

TIMING: ACCUMULATING SNOW EXPECTED TO BEGIN AROUND SUNSET...WITH
ICE ACCUMULATIONS POSSIBLE AFTER MIDNIGHT TONIGHT.

DISCUSSION: AN APPROACHING WEATHER SYSTEM IS EXPECTED TO BRING
ACCUMULATING SNOW AND SOME ICE TO THE AREA TONIGHT. SNOW ACCUMULATIONS
OF 1 TO 2 INCHES...ALONG WITH UP TO FIVE ONE HUNDREDTHS OF AN INCH
OF ICE ACCUMULATION ARE EXPECTED BY SUNRISE SUNDAY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

OUTLOOK: ADDITIONAL ACCUMULATING SNOW AND ICE IS EXPECTED DURING
THE DAY SUNDAY. ICE ACCUMULATIONS ARE POSSIBLE MONDAY NIGHT INTO
TUESDAY MORNING.

HEAVY RAINFALL IS POSSIBLE TUESDAY AFTERNOON AND NIGHT WHICH COULD
LEAD TO FLOODING.

DISCUSSION: ACCUMULATING SNOW AND ICE ARE EXPECTED TO CONTINUE
DURING THE DAY SUNDAY...POSSIBLY MIXED WITH OR CHANGING TO RAIN AT
TIMES. TOTAL SNOW ACCUMULATIONS BY THE TIME THE STORM ENDS SUNDAY
EVENING WILL BE 2 TO 3 INCHES...ALONG WITH UP TO ONE TENTH OF AN
INCH OF ICE.

A STRONGER LOW PRESSURE SYSTEM MAY BRING ACCUMULATIONS OF ICE
MONDAY NIGHT INTO TUESDAY MORNING. WARMER AIR IS EXPECTED TO MOVE
INTO THE AREA DURING THE DAY TUESDAY...CHANGING THE MIXED
PRECIPITATION TO RAIN. HEAVY RAINFALL IS POSSIBLE TUESDAY WITH
ISOLATED THUNDERSTORMS. THE HEAVY RAINFALL...COMBINED WITH THE
MELTING SNOWPACK...MAY RESULT IN FLOODING CONCERNS TOWARDS THE
MIDDLE OF NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

INZ060>065-012230-
SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-DECATUR-
530 PM EST SAT FEB 28 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TONIGHT.

OUTLOOK: WINTER WEATHER ADVISORY IN EFFECT FROM 7 PM THIS EVENING
TO 7 PM EST SUNDAY FOR ACCUMULATING SNOW...FREEZING RAIN...AND
SLEET.

HAZARDS: HAZARDOUS TRAVEL CONDITIONS DUE TO ACCUMULATING SNOW AND
ICE.

TIMING: ACCUMULATING SNOW EXPECTED TO BEGIN AROUND SUNSET WITH ICE
ACCUMULATIONS POSSIBLE AFTER MIDNIGHT TONIGHT.

DISCUSSION: AN APPROACHING WEATHER SYSTEM IS EXPECTED TO BRING
ACCUMULATING SNOW AND SOME ICE TO THE AREA TONIGHT. SNOW ACCUMULATIONS
OF 2 TO 4 INCHES ARE EXPECTED BY SUNRISE SUNDAY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

OUTLOOK: ADDITIONAL ACCUMULATING SNOW AND ICE ARE EXPECTED DURING
THE DAY SUNDAY. ICE ACCUMULATIONS ARE POSSIBLE MONDAY NIGHT INTO
TUESDAY MORNING.

HEAVY RAINFALL IS POSSIBLE TUESDAY AFTERNOON AND NIGHT WHICH COULD
LEAD TO FLOODING.

DISCUSSION: ACCUMULATING SNOW IS EXPECTED TO CONTINUE DURING THE
DAY SUNDAY...ALSO MIXED WITH RAIN/FREEZING RAIN/SLEET AT TIMES. TOTAL
SNOW ACCUMULATIONS BY THE TIME THE STORM ENDS SUNDAY EVENING WILL
BE 3 TO 5 INCHES WITH ICE ACCUMULATION UP TO FIVE ONE HUNDREDTHS
OF AN INCH.

A STRONGER LOW PRESSURE SYSTEM MAY BRING ACCUMULATIONS OF ICE
MONDAY NIGHT INTO TUESDAY MORNING. WARMER AIR IS EXPECTED TO MOVE
INTO THE AREA DURING THE DAY TUESDAY...CHANGING THE MIXED
PRECIPITATION TO RAIN. HEAVY RAINFALL IS POSSIBLE TUESDAY AND
TUESDAY NIGHT. THE HEAVY RAINFALL...COMBINED WITH THE MELTING
SNOWPACK...MAY RESULT IN FLOODING CONCERNS TOWARDS THE MIDDLE OF
NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

In the hours before

Local storm report, Feb 28, 11:27 PM EST, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1127 PM EST SAT FEB 28 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1042 PM     SNOW             WESTFIELD               40.05N  86.13W
02/28/2015  M1.4 INCH        HAMILTON           IN   TRAINED SPOTTER

            AT THE INTERSECTION OF 169TH AND CAREY ROADS.

&&

MDR
Local storm report, Feb 28, 11:33 PM EST, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1133 PM EST SAT FEB 28 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1120 PM     SNOW             CAMBY                   39.66N  86.31W
02/28/2015  M1.5 INCH        MARION             IN   NWS EMPLOYEE

&&

MDR
Local storm report, Feb 28, 11:36 PM EST, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1136 PM EST SAT FEB 28 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1130 PM     SNOW             WESTFIELD               40.05N  86.13W
02/28/2015  M1.9 INCH        HAMILTON           IN   TRAINED SPOTTER

&&

MDR
Local storm report, Feb 28, 11:38 PM EST, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1138 PM EST SAT FEB 28 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1137 PM     SNOW             ANDERSON                40.09N  85.69W
02/28/2015  M2.1 INCH        MADISON            IN   PUBLIC

&&

MDR
Local storm report, Feb 28, 11:40 PM EST, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1140 PM EST SAT FEB 28 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1045 PM     SNOW             ELLETTSVILLE            39.23N  86.62W
02/28/2015  M1.0 INCH        MONROE             IN   PUBLIC

&&

MDR
Local storm report, Feb 28, 11:42 PM EST, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1142 PM EST SAT FEB 28 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1141 PM     SNOW             2 E CARMEL              39.97N  86.07W
02/28/2015  M2.0 INCH        HAMILTON           IN   AMATEUR RADIO

&&

MDR

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

25 heavy snow. Local standard time, as filed.

Heavy Snow, Vigo

When
March 1, 12:00 AM EST to 3:00 PM EST
Where
Vigo forecast zone
Reported by
Trained Spotter
Coordinates
39.431, -87.390 (the zone’s center; the record gives no point)

Snowfall began around 5:00 PM EST on February 28th. Snowfall amounts of 7 inches were reported in and around the Terre Haute area before ending around 3:00 PM EST on March 1st. No other impacts were reported.

Heavy Snow, Vermillion

When
March 1, 12:00 AM EST to 2:00 PM EST
Where
Vermillion forecast zone
Reported by
COOP Observer
Coordinates
39.854, -87.464 (the zone’s center; the record gives no point)

Snowfall began around 5:00 PM EST on February 28th. Snowfall amounts of 7 to 7.5 inches were reported in the Perrysville area before ending around 2:00 PM EST on March 1st. No other impacts were reported.

Heavy Snow, Fountain

When
March 1, 12:00 AM EST to 2:00 PM EST
Where
Fountain forecast zone
Reported by
COOP Observer
Coordinates
40.121, -87.242 (the zone’s center; the record gives no point)

Snowfall began around 5:00 PM EST on February 28th. Snowfall amounts of 7 to 7.5 inches were reported in the Perrysville area on the border between Fountain and Vermillion counties. The snow ended around 2:00 PM EST on March 1st. No other impacts were reported.

Heavy Snow, Parke

When
March 1, 12:00 AM EST to 3:00 PM EST
Where
Parke forecast zone
Reported by
COOP Observer
Coordinates
39.774, -87.206 (the zone’s center; the record gives no point)

Snowfall began around 5:00 PM EST on February 28th. Snowfall amounts of 7 to 7.5 inches were reported in the Marshall area before ending around 3:00 PM EST on March 1st. No other impacts were reported.

Heavy Snow, Clay

When
March 1, 12:00 AM EST to 3:00 PM EST
Where
Clay forecast zone
Reported by
COOP Observer
Coordinates
39.393, -87.116 (the zone’s center; the record gives no point)

Snowfall began around 5:00 PM EST on February 28th. Snowfall amounts of 6.5 to 7.5 inches were reported from numerous locations across Clay county before ending around 3:00 PM EST on March 1st. No other impacts were reported.

Heavy Snow, Montgomery

When
March 1, 12:00 AM EST to 3:00 PM EST
Where
Montgomery forecast zone
Reported by
COOP Observer
Coordinates
40.040, -86.893 (the zone’s center; the record gives no point)

Snowfall began around 6:00 PM EST on February 28th. Snowfall amounts of 6 to 7 inches were reported from in and near the Crawfordsville area before ending around 3:00 PM EST on March 1st. No other impacts were reported.

Heavy Snow, Putnam

When
March 1, 12:00 AM EST to 3:00 PM EST
Where
Putnam forecast zone
Reported by
CoCoRaHS
Coordinates
39.666, -86.845 (the zone’s center; the record gives no point)

Snowfall began around 6:00 PM EST on February 28th. Snowfall amounts of around 7.5 inches were reported from the Greencastle area before ending around 3:00 PM EST on March 1st. No other impacts were reported.

Heavy Snow, Owen

When
March 1, 12:00 AM EST to 3:00 PM EST
Where
Owen forecast zone
Reported by
CoCoRaHS
Coordinates
39.313, -86.838 (the zone’s center; the record gives no point)

Snowfall began around 6:00 PM EST on February 28th. Snowfall amounts of 7 to 9.5 inches were reported from across Owen county before ending around 3:00 PM EST on March 1st. No other impacts were reported.

Heavy Snow, Clinton

When
March 1, 12:00 AM EST to 3:00 PM EST
Where
Clinton forecast zone
Reported by
Trained Spotter
Coordinates
40.302, -86.475 (the zone’s center; the record gives no point)

Snowfall began around 7:00 PM EST on February 28th. Snowfall amounts of 8 to 10 inches were reported in and near the Frankfort area before ending around 3:00 PM EST on March 1st. No other impacts were reported.

Heavy Snow, Boone

When
March 1, 12:00 AM EST to 3:00 PM EST
Where
Boone forecast zone
Reported by
CoCoRaHS
Coordinates
40.051, -86.469 (the zone’s center; the record gives no point)

Snowfall began around 7:00 PM EST on February 28th. Snowfall amounts of 5.5 to 8 inches were reported across a few locations in Boone county before ending around 3:00 PM EST on March 1st. No other impacts were reported.

Heavy Snow, Hendricks

When
March 1, 12:00 AM EST to 3:00 PM EST
Where
Hendricks forecast zone
Reported by
CoCoRaHS
Coordinates
39.770, -86.510 (the zone’s center; the record gives no point)

Snowfall began around 7:00 PM EST on February 28th. Snowfall amounts of 7 to 9 inches were reported across a few locations in Hendricks county before ending around 3:00 PM EST on March 1st. No other impacts were reported.

Heavy Snow, Morgan

When
March 1, 12:00 AM EST to 3:00 PM EST
Where
Morgan forecast zone
Reported by
CoCoRaHS
Coordinates
39.482, -86.446 (the zone’s center; the record gives no point)

Snowfall began around 7:00 PM EST on February 28th. Snowfall amounts of 7 to 9.5 inches were reported across a few locations in Morgan county before ending around 3:00 PM EST on March 1st. No other impacts were reported.

Heavy Snow, Monroe

When
March 1, 12:00 AM EST to 3:00 PM EST
Where
Monroe forecast zone
Reported by
Amateur Radio
Coordinates
39.161, -86.523 (the zone’s center; the record gives no point)

Snowfall began around 7:00 PM EST on February 28th. Snowfall amounts of 4 to 8 inches were reported across a few locations in Monroe county before ending around 3:00 PM EST on March 1st. No other impacts were reported.

Heavy Snow, Howard

When
March 1, 12:00 AM EST to 3:00 PM EST
Where
Howard forecast zone
Reported by
Trained Spotter
Coordinates
40.484, -86.117 (the zone’s center; the record gives no point)

Snowfall began around 7:00 PM EST on February 28th. Snowfall amounts of 7 to 8 inches were reported across the Kokomo and Greentown areas before ending around 3:00 PM EST on March 1st. No other impacts were reported.

Heavy Snow, Tipton

When
March 1, 12:00 AM EST to 3:00 PM EST
Where
Tipton forecast zone
Reported by
CoCoRaHS
Coordinates
40.311, -86.052 (the zone’s center; the record gives no point)

Snowfall began around 7:00 PM EST on February 28th. Snowfall amounts of 8 to 9 inches were reported across the Tipton and Atlanta areas before ending around 3:00 PM EST on March 1st. No other impacts were reported.

Heavy Snow, Hamilton

When
March 1, 12:00 AM EST to 3:00 PM EST
Where
Hamilton forecast zone
Reported by
CoCoRaHS
Coordinates
40.073, -86.052 (the zone’s center; the record gives no point)

Snowfall began around 7:00 PM EST on February 28th. Snowfall amounts of 7 to 8 inches were reported across the Carmel and Westfield areas before ending around 3:00 PM EST on March 1st. No other impacts were reported.

Heavy Snow, Marion

When
March 1, 12:00 AM EST to 3:00 PM EST
Where
Marion forecast zone
Reported by
CoCoRaHS
Coordinates
39.782, -86.138 (the zone’s center; the record gives no point)

Snowfall began around 7:00 PM EST on February 28th. Snowfall amounts of 7 to 12.5 inches were reported from in and around the Indianapolis area before ending around 3:00 PM EST on March 1st. No other impacts were reported.

Heavy Snow, Johnson

When
March 1, 12:00 AM EST to 3:00 PM EST
Where
Johnson forecast zone
Reported by
CoCoRaHS
Coordinates
39.490, -86.102 (the zone’s center; the record gives no point)

Snowfall began around 7:00 PM EST on February 28th. Snowfall amounts of 6 to 7 inches were reported from in and around the Greenwood area before ending around 3:00 PM EST on March 1st. No other impacts were reported.

Heavy Snow, Madison

When
March 1, 12:00 AM EST to 3:00 PM EST
Where
Madison forecast zone
Reported by
CoCoRaHS
Coordinates
40.162, -85.719 (the zone’s center; the record gives no point)

Snowfall began around 7:00 PM EST on February 28th. Snowfall amounts of 6.5 to 8 inches were reported from in and around the Anderson area before ending around 3:00 PM EST on March 1st. No other impacts were reported.

Heavy Snow, Hancock

When
March 1, 12:00 AM EST to 3:00 PM EST
Where
Hancock forecast zone
Reported by
CoCoRaHS
Coordinates
39.824, -85.773 (the zone’s center; the record gives no point)

Snowfall began around 7:00 PM EST on February 28th. Snowfall amounts of 7 to 9 inches were reported from across Hancock county before ending around 3:00 PM EST on March 1st. No other impacts were reported.

Heavy Snow, Shelby

When
March 1, 12:00 AM EST to 3:00 PM EST
Where
Shelby forecast zone
Reported by
CoCoRaHS
Coordinates
39.524, -85.792 (the zone’s center; the record gives no point)

Snowfall began around 7:00 PM EST on February 28th. Snowfall amounts of 5.5 to 6 inches were reported from the Shelbyville and Waldron areas before ending around 3:00 PM EST on March 1st. No other impacts were reported.

Heavy Snow, Delaware

When
March 1, 12:00 AM EST to 3:00 PM EST
Where
Delaware forecast zone
Reported by
CoCoRaHS
Coordinates
40.228, -85.397 (the zone’s center; the record gives no point)

Snowfall began around 7:30 PM EST on February 28th. Snowfall amounts of 6.5 to 9 inches were reported across Delaware county before ending around 3:00 PM EST on March 1st. No other impacts were reported.

Heavy Snow, Henry

When
March 1, 12:00 AM EST to 3:00 PM EST
Where
Henry forecast zone
Reported by
CoCoRaHS
Coordinates
39.931, -85.396 (the zone’s center; the record gives no point)

Snowfall began around 7:30 PM EST on February 28th. Snowfall amounts of 7 to 7.5 inches were reported from the Lewisville and New Castle areas before ending around 3:00 PM EST on March 1st. No other impacts were reported.

Heavy Snow, Rush

When
March 1, 12:00 AM EST to 3:00 PM EST
Where
Rush forecast zone
Reported by
CoCoRaHS
Coordinates
39.620, -85.466 (the zone’s center; the record gives no point)

Snowfall began around 7:30 PM EST on February 28th. A snowfall amount of 7.6 inches was reported from the Homer area before ending around 3:00 PM EST on March 1st. No other impacts were reported.

Heavy Snow, Randolph

When
March 1, 12:00 AM EST to 3:00 PM EST
Where
Randolph forecast zone
Reported by
CoCoRaHS
Coordinates
40.158, -85.011 (the zone’s center; the record gives no point)

Snowfall began around 7:30 PM EST on February 28th. Snowfall amounts of 5.5 to 8 inches were reported from across Randolph county before ending around 3:00 PM EST on March 1st. No other impacts were reported.

What these are

Heavy Snow
Snowfall reaching the local warning threshold without the other hazards of a winter storm.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Indiana in 2015Every state in 2015This day in weather historyWarnings in Indiana, March 2015

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 568183, 568327, 568344, 568362, 568364, 568365, 568366, 568367, 568369, 568370, 568371, 568373, 568374, 568375, 568376, 568377, 568378, 568381, 568386, 568389, 568390, 568392, 568395, 568396, 568399.